MAUDE Adverse Event Report: COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number CL-544
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: cl-544, cl-544 polysorb* 0 und 75cm gs11 x36 (lot#: a5c1947y), cl-544, cl-544 polysorb* 0 und 75cm gs11 x36 (lot#: a5c1947y), cl-544, cl-544 polysorb* 0 und 75cm gs11 x36 (lot#: a5c1947y), cl-544, cl-544 polysorb* 0 und 75cm gs11 x36 (lot#: a5c1947y), cl-544, cl-544 polysorb* 0 und 75cm gs11 x36 (lot#: a5c1947y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that preoperatively, while removing from the retainer or prior to patient incision, the needle thread came loose when slightly stretched.It occurred on six sutures.A different suture was used to resolve the issue.There was no patient involved.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the light assisted microscopic inspection of the breathable pouches noted no breaches or damage.The needles were properly parked in the retainers.Inspection of the retainers noted the sutures were properly wound and no damage to the retainers.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The foil pouches were inspected and no signs of damage or abnormalities were identified.The breathable pouches were opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.The sutures were loaded onto an instron machine by clamping the needle with a pneumatic grip with a serrated face and the suture end with a pneumatic yarn grip.No suture breakage or fraying was noted while handling/loading the sutures into the instron machine.The instron then pulled the sutures at a rate of 300 mm/min until the needle dise ngaged from the sutures.The load force at the point of detachment was measured and the results were found to meet ep mean and individual specifications.Based on the results of the needle attachment test, the representative samples tested satisfactory.It was reported that the needle thread came loose when slightly stretched the reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23401331
Report Number1219930-2025-04921
Device Sequence Number10052988
Product Code GAM
UDI-Device Identifier10884521041080
UDI-Public(01)10884521041080(17)300228(10)A5C1947Y(20)01
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-544
Device Catalogue NumberCL-544
Device Lot NumberA5C1947Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer10/07/2025
01/23/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date10/28/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown